MAUDE Adverse Event Report: SYNTHES GMBH FIBULINK® SYNDESMOSIS REPAIR KIT/ TI; WASHER, BOLT NUT

SYNTHES GMBH FIBULINK® SYNDESMOSIS REPAIR KIT/ TI; WASHER, BOLT NUT
Catalog Number FGS-1100
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent orif surgery for distal tibia-fibula fracture with the products in question.In the surgery, the fibula was first fixed with the distal fibula, and then a fibulink was used because there was some looseness between the tibia and fibula.K-wire was inserted slightly forward from the distal end of the shaft of the distal fibula, and then a step drill was performed, but the thick part of the fibula side that was being scraped hit the plate, so it took a lot of time.After that, the surgeon inserted the tibial screw, pulled the silver guide tube with a needle holder, and applied tension while turning the tensioning cap, but because it was too much, he loosened it by turning it in the opposite direction and removed the tensioning knob, and the tensioning cap came off together.The silver guide tube was reinserted, but it was difficult to insert, and the tip of the silver guide tube bent during the procedure, making it impossible to insert into the fibralink.The surgeon adjusted the shape several times but was unable to insert it, so finally he made the skin incision a little larger, held the fibralink from the front with a forceps, inserted a tensioning cap over the hospital's 1.2mm k-wire, and managed to connect it to the fibralink, but the permacord broke and the fibralink came out.As there was no extractor ready, the operation was ultimately completed with the tibial screw left in the bone.The surgery was completed successfully with a 30 minutes surgical delay.No further information is available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history review: part: fgs-1100.Synthes lot # 23e016.Supplier lot # 23e016.Release to warehouse date: 01 nov 2023.Supplier: (b)(4).No ncr's generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FIBULINK® SYNDESMOSIS REPAIR KIT/ TI
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key21536816
Report Number8030965-2025-02188
Device Sequence Number7054951
Product Code HTN
UDI-Device Identifier00863176000317
UDI-Public(01)00863176000317(10)23E016
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K162805
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFGS-1100
Device Lot Number23E016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age73 YR
Patient SexMale